• Does chemo cause strange pain?

    Asked by fulto11 on Saturday, October 1, 2011

    Does chemo cause strange pain?

    Half way between second chemo treatment. No pain when began. Pain in shoulder/arm, ankles, chest. Deadening of hip area. Comes and goes. Applies Lydocaine cream as needed. Hot showers. Does ease a little. Is this from Chemo? I can not seem to get an answer from the doctor.

    6 Answers from the Community

    6 answers
    • abrub's Avatar

      Ask your oncology nurses. Chemo can cause strange pains - it does cause various neuropathies. However, I can't speak to the specifics of the pains you are getting.

      (Joint pain is common with chemo.)

      about 5 years ago
    • Trey's Avatar

      I have experienced deep bone pain and overall body pain during chemo treatment and beyond. It's unexplainable and my doctors too did not have a specific reason for this but were very good at referring me to a palliative care doctor who is quite good at giving great tips and prescribing medication for pain.

      about 5 years ago
    • mspinkladybug's Avatar

      hip pain r u on taxole ot taxaterre?? yes there is pain with some chemo I know from persona; experience all about the pain from taxoterre but I was talking to another survivor and he wa snot b/c but he had nasty hip pain with me after a while on chemo i could feel every bone i broke bruised or dislocated.... once u r off chemo it does get better but talk to ur onc about it exersie helped me

      about 5 years ago
    • kkimt's Avatar

      I have the same thing and the Oncologists don't like to tell you that it is from the chemo and the Radiologists say it isn't from the radiation..What I have found today, after looking at this site..many of us have the same symptoms and it seems to be after the chemo treatments.

      almost 5 years ago
    • fulto11's Avatar

      My husband takes Etoposide and Carboplatin for lung cancer. Since I posted that question (of pain)...it has decreased. He goes every three weeks and I see a pattern of the first 4 days; and then subsides. The pain has totally left his arm/shoulder and now in his lower back and ankles/feet. It has to be from Chemo. Comes and goes. Thank you all, for your answers. Medically some things might be too hard to say for sure...but with a number of responses; one can see pattern. Such as kkimt pointed out. Thank you.

      almost 5 years ago
    • bedfordmike's Avatar

      I have found that I have that occasionally recurrent even though I finished in July. SOme days when I wake up i feel like I climbed a mountain the day before.... no real reason for it. I cant tell you how important my pallitive care team has become to us!!!

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more small cell, lung cancer questions.  Also, don't forget to check out our Small Cell, Lung Cancer page.